Alert archive / Alabama / Storm Warnings in 2023
Storm Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this storm warning at Jan 24, 2023, 3:26 AM CST. It took effect at Jan 24, 2023, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2023, 3:26 AM CST (09:26 UTC)
- In effect from
- Jan 24, 2023, 6:00 PM CST
- Expired
- Jan 25, 2023, 5:51 AM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
755 WHUS74 KMOB 240926 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 326 AM CST Tue Jan 24 2023 GMZ630>636-241730- /O.EXT.KMOB.SC.Y.0005.230124T1200Z-230125T0000Z/ /O.UPG.KMOB.GL.A.0001.230124T2100Z-230125T1200Z/ /O.NEW.KMOB.GL.W.0001.230125T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 326 AM CST Tue Jan 24 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 1 to 4 ft expected. For the first Small Craft Advisory, east winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 2 ft expected. For the second Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Some higher gusts could be possible over extreme southern Mobile Bay and the Mississippi sound; however, confidence is too low to warrant an upgrade to a Storm Warning. Trends will need to be monitored closely today for this potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-241730- /O.EXT.KMOB.SC.Y.0005.230124T1200Z-230125T0000Z/ /O.UPG.KMOB.GL.A.0001.230124T2100Z-230125T1200Z/ /O.NEW.KMOB.SR.W.0001.230125T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 326 AM CST Tue Jan 24 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Storm Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 ft expected. For the first Small Craft Advisory, east winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the second Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Storm Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ GMZ670-675-241730- /O.EXT.KMOB.SC.Y.0005.230124T1200Z-230125T0000Z/ /O.UPG.KMOB.SR.A.0001.230124T2100Z-230125T1200Z/ /O.NEW.KMOB.SR.W.0001.230125T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 326 AM CST Tue Jan 24 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Storm Warning, south winds 20 to 30 kt with gusts up to 50 kt and seas 6 to 11 ft expected. For the first Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Storm Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
691 WHUS74 KMOB 241717 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1117 AM CST Tue Jan 24 2023 GMZ630>636-250300- /O.CON.KMOB.SC.Y.0005.000000T0000Z-230125T0000Z/ /O.CON.KMOB.GL.W.0001.230125T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1117 AM CST Tue Jan 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and waves 1 to 4 ft expected. For the first Small Craft Advisory, east winds 15 to 20 kt with frequent gusts up to 30 kt and waves 1 to 2 ft. For the second Small Craft Advisory, west winds 15 to 20 kt with frequent gusts up to 35 kt and waves up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Some higher gusts could be possible over extreme southern Mobile Bay and the Mississippi sound; however, confidence is too low to warrant an upgrade to a Storm Warning. Trends will be monitored closely for this potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-250300- /O.CON.KMOB.SC.Y.0005.000000T0000Z-230125T0000Z/ /O.CON.KMOB.SR.W.0001.230125T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1117 AM CST Tue Jan 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Storm Warning, south winds 20 to 30 kt with gusts up to 50 kt and seas 6 to 11 ft expected. For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Storm Warning, from 6 PM this evening to 6 AM CST Wednesday. For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
775 WHUS74 KMOB 250239 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 839 PM CST Tue Jan 24 2023 GMZ630>636-251100- /O.CON.KMOB.GL.W.0001.000000T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 839 PM CST Tue Jan 24 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 1 to 4 ft. For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 35 kt and seas up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until 6 AM CST Wednesday. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-251100- /O.CON.KMOB.SR.W.0001.000000T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 839 PM CST Tue Jan 24 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the Storm Warning, south winds 20 to 30 kt with gusts up to 50 kt and seas 6 to 11 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Storm Warning, until 6 AM CST Wednesday. For the Small Craft Advisory, from 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
834 WHUS74 KMOB 250928 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 328 AM CST Wed Jan 25 2023 GMZ630>636-251730- /O.CAN.KMOB.GL.W.0001.000000T0000Z-230125T1200Z/ /O.EXT.KMOB.SC.Y.0006.230125T0928Z-230126T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 328 AM CST Wed Jan 25 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas up to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-251730- /O.CON.KMOB.SR.W.0001.000000T0000Z-230125T1200Z/ /O.CON.KMOB.SC.Y.0006.230125T1200Z-230126T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 328 AM CST Wed Jan 25 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...For the Storm Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Storm Warning, until 6 AM CST early this morning. For the Small Craft Advisory, until 6 AM CST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
734 WHUS74 KMOB 251151 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 551 AM CST Wed Jan 25 2023 GMZ650-655-670-675-252000- /O.CAN.KMOB.SR.W.0001.000000T0000Z-230125T1200Z/ /O.EXT.KMOB.SC.Y.0006.230125T1151Z-230126T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 551 AM CST Wed Jan 25 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... ...STORM WARNING IS CANCELLED... * WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 10 feet early this morning will subside to 5 to 7 feet this afternoon through tonight. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>636-252000- /O.CON.KMOB.SC.Y.0006.000000T0000Z-230126T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 551 AM CST Wed Jan 25 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...West winds 15 to 20 kt with frequent gusts up to 25 kt. * WHERE...Portions of the coastal waters of Alabama and northwest Florida, including bays and sounds. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this storm warning went out at Jan 24, 12:00 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 24, 12:00 AM CST, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1200 AM CST Tue Jan 24 2023
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1153 PM CST Mon Jan 23 2023
VFR conditions will prevail through mid Tuesday afternoon,
followed by MVFR ceilings moving onshore over the coastal sections
of SE MS and SW AL late Tuesday afternoon. MVFR/IFR ceilings will
then begin to spread northeastward through the evening hours as
showers and thunderstorms move in from the west. LLWS will also
begin to develop west of the Tombigbee River with SFC-2k Ft near
50 knots expected. Northeasterly winds at 5 to 10 kts will shift
east-southeasterly Tuesday afternoon and increase to 15 to 20
knots with gusts to near 30 knots. Higher winds from the southeast
of 20 to 25 knots with gusts to near 35 knots is forecast for the
TAF sites by late Tuesday evening. /22
&&
.PREV DISCUSSION... /issued 341 PM CST Mon Jan 23 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday)
Issued at 330 PM CST Mon Jan 23 2023
An upper low centered over southern Arizona advances into Texas
through Tuesday and begins to become absorbed into a large upper
trof develops over the central CONUS. The embedded upper low
evolves into a powerful shortwave while ejecting off to near the
Mississippi/Ohio River confluence Tuesday night, then continues
towards the eastern Great Lakes on Wednesday. A surface ridge over
the interior southeastern states moves off into the western
Atlantic through Tuesday while a surface low associated with the
approaching system advances across Texas into western Louisiana.
The surface low lifts northward Tuesday night, roughly following
the lower Mississippi River valley to near the Mississippi/Ohio
River confluence and in the process brings a strong cold front
through the forecast area. This system continues to look set to
bring a region of strong deep layer lift manifesting as a Quasi-
Linear Convective System (QLCS) quickly through the forecast area
late Tuesday evening into early Wednesday morning shortly followed
by the passage of the cold front.
A return flow develops over the forecast area on Tuesday and
strengthens substantially through Tuesday evening ahead of the
approaching QLCS. The 850 mb jet strengthens on Tuesday to 35-55
knots then strengthens further to an unusually strong 55-75 knots
Tuesday evening as the QLCS begins to advance into the western
portions of the forecast area. While the 850 mb jet does weaken
somewhat to 50-55 knots later in the night as the QLCS nears the
eastern edge of the area, this will still provide for a highly
sheared convective environment. As the QLCS progresses across the
forecast area, 0-6 km bulk shear will be between 50-70 knots with
0- 3 km helicity values of 400-500 m2/s2. Despite this whopper of
a sheared environment, the limiting factor for this event
continues to involve the question of how much instability will be
available. Currently, indications are that SBCAPE values of
200-400 J/kg will be present over southeast Mississippi as the
QLCS enters the area and increase to 400-800, possibly 1000 J/kg,
before the QLCS exits to the east. There is the potential for
these CAPE values to be higher than currently indicated, which is
common in cases such as this with such a strong southerly flow
ahead of an approaching system. As noted by the previous shift,
there is quite a range of possible outcomes for this event,
ranging from the CAPE being too limited with convection struggling
in the highly sheared environment to higher CAPE being realized
resulting in a significant severe weather event. Given that a
trend of increasing CAPE values is expected as the QLCS progresses
across the area with ample shear in place, one possibility is
that the potential for severe storms would be higher over the
eastern half of the area compared with the western half.
Currently, the Storm Prediction Center has an Slight to Enhanced
Risk over the area, with the higher risk generally over the
southern and central portions of the area which lines up well with
where the higher CAPE values are expected. We will continue to
very closely monitor this event. /29
Expected Hazards Through The Near Term:
1. High Wind Details....As the upper trough continues to
strengthen and move closer to the area, a rather impressive low
level jet seen for this area will overspread the region Tuesday
afternoon into late Tuesday night. A 55 to 75 knots LLJ at 850 mb,
and well over 55 knots at 950 mb will provide a rather potent
reservoir of strong winds to mix down. As the warm sector lifts
north, these winds will be increasingly likely to mix to the
surface likely resulting in widespread areas of sustained winds
approaching 40 mph with local gusts in the 50 to 60 mph range
possible. Given recent rains and the potential for rain to be
occurring during this period, there is a good possibility for
numerous trees to come down across the area, along with downed
powerlines and power loss. Furthermore, being the system is
expected to be the MOST IMPACTFUL during the night time hours,
and the high potential for power loss to occur before the
approaching severe weather, it is critical that you have MULTIPLE
ways to receive warnings that will wake you up. Ensure that at
least two ways are battery powered and the batteries are charged
including phones and weather radios. A HIGH WIND WATCH is now in
effect from Tuesday afternoon through late Tuesday night.
2. High Surf Details...A period of very strong onshore flow
expected offshore will allow surf heights to climb to up 8 to 10
feet all the way up to the coastline Tuesday night into Wednesday
morning before subsiding. Breaking waves can sweep people off
jetties and docks, and into dangerous seas. Additionally, swimming
conditions will be life-threatening, with significant beach
erosion expected to occur. A HIGH SURF WARNING is now in effect
beginning at 9 PM CST Tuesday, going through noon CST on
Wednesday. These conditions could potentially last through the
afternoon and into the evening, and conditions will be re-
evaluated for this potential to extend the warning or drop it to a
High Surf Advisory during this time frame.
3. High Rip Current Risk Details...Given persistent onshore flow
expected with the approaching system, along with the increasing
swell. A MODERATE rip risk tonight will quickly become a HIGH RIP
CURRENT risk by early Tuesday morning and persist through Wednesday
afternoon. With this, a HIGH RIP RISK is in effect beginning
Tuesday morning and going through Wednesday afternoon.
4. Coastal Flood Details...Currently, guidance keeps coastal flood
potential just below advisory criteria. However, given likely
strong wave run up expected to occur, along with high surf heights
and strong southerly flow expected, the likelihood for a Coastal
Flood Advisory is definitely there, especially for areas within
Mobile Bay. This potential will be fine tuned over the next 12 to
24 hours as the event nears, so be on the look out for a potential
upcoming Coastal Flood Advisory for late Tuesday night. JEH/88
LONG TERM...
(Wednesday Night through Monday)
Issued at 330 PM CST Mon Jan 23 2023
Cool, dry conditions will prevail through Saturday as a massive
upper-level trough slowly pushes to the east of our area and
surface high pressure builds over the Southeast US. Rain chances
return to the area for Sunday and into portions of Monday as a
southern stream shortwave trough ejects northeastward from Texas.
Temperatures will gradually increase through the period, with
highs increasing from the low to mid 50s on Thursday to the upper
60s to low 70s by Monday. /96
MARINE...
Issued at 330 PM CST Mon Jan 23 2023
On Monday, and through early Tuesday morning, a more moderate to
occasionally strong offshore flow continues. Winds are expected to
quickly ramp up through Tuesday, with a very strong onshore flow
expected to develop by Tuesday afternoon and persisting through
Wednesday morning ahead of the next potent storm system.
Additionally, seas will climb to near 11 feet on Tuesday night and
remain elevated around 6 to 9 feet through Wednesday. Hazardous
conditions for Small craft are expected to continue through early
Thursday morning before finally gradually subsiding.
Marine Hazards: Conditions hazardous to small craft are expected
to begin on Tuesday morning where a SCA is in effect for all
marine zones. By Tuesday afternoon, flow quickly ramps up and
quickly spreads west to east. Gale force gusts up to 40 to 45
knots are likely for all marine waters Tuesday afternoon into
early wednesday morning. However, for the 20-60NM waters Storm
Force gusts are possible, and with that, we have our very first
STORM WATCH issued for the 20-60NM Gulf waters where up to 50 kt
wind gusts will be possible. A GALE WATCH (will be upgraded to a
warning) is in effect from Tuesday afternoon through late Tuesday
night for all marine waters except the 20-60NM Gulf waters where a
STORM WATCH is in effect for the same time duration. Moving
forward, a SCA will remain in effect for all marine zones from
Wednesday through Thursday morning. JEH/88
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 38 68 51 61 37 54 32 56 / 0 20 90 10 0 0 0 0
Pensacola 42 68 55 65 40 55 36 56 / 0 10 90 30 0 0 0 0
Destin 45 69 59 70 43 56 39 57 / 0 0 90 50 0 0 0 0
Evergreen 32 60 46 65 36 54 30 56 / 0 10 90 20 0 0 0 0
Waynesboro 34 61 46 57 35 52 29 55 / 0 30 90 10 0 0 0 0
Camden 32 58 46 61 36 52 30 54 / 0 10 90 10 0 0 0 0
Crestview 34 64 50 69 36 56 31 57 / 0 0 90 40 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Wind Watch from Tuesday afternoon through late Tuesday
night for ALZ051>060-261>266.
High Rip Current Risk from 6 AM CST Tuesday through Wednesday
afternoon for ALZ265-266.
High Surf Warning from 9 PM Tuesday to noon CST Wednesday for
ALZ265-266.
FL...High Wind Watch from Tuesday afternoon through late Tuesday
night for FLZ201>206.
High Rip Current Risk from 6 AM CST Tuesday through Wednesday
afternoon for FLZ202-204-206.
High Surf Warning from 9 PM Tuesday to noon CST Wednesday for
FLZ202-204-206.
MS...High Wind Watch from Tuesday afternoon through late Tuesday
night for MSZ067-075-076-078-079.
GM...Small Craft Advisory from 6 AM to 3 PM CST Tuesday for
GMZ630>636-650-655-670-675.
Small Craft Advisory from 6 AM Wednesday to 6 AM CST Thursday
for GMZ630>636-650-655-670-675.
Gale Watch from Tuesday afternoon through late Tuesday night for
GMZ630>636-650-655.
Storm Watch from Tuesday afternoon through late Tuesday night
for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:25 AM CST | High Wind Warning | MOB | Baldwin, Choctaw, Clarke, Mobile, Washington | 26 hr |
| Jan 24, 3:26 AM CST | Gale Warning | MOB | 24 hr | |
| Jan 24, 3:38 AM CST | Coastal Flood Advisory | MOB | Baldwin, Mobile | 26 hr |
| Jan 24, 11:13 AM CST | Wind Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.